MAUDE Adverse Event Report: INTELLIGENT ENDOSCOPY SMARTBAND SAFEGRIP MULTI-BAND LIGATION KIT; LIGATOR

INTELLIGENT ENDOSCOPY SMARTBAND SAFEGRIP MULTI-BAND LIGATION KIT; LIGATOR
Model Number SLK6LF
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Date of Event 11/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported that during a patient procedure user facility personnel were treating esophageal varices by placing six elastic ligation bands.The user observed bleeding in the patient which resulted in a blood transfusion.The user facility reported that the patient is fine and has since returned home.
 
Additional Manufacturer Narrative
Through follow-up with the distributor, steris endoscopy learned that the user facility stated that the ligation bands were too stiff.The distributer offered in-service training to the user facility on the proper use and operation of the ligation bands however, the user facility declined.The instructions for use (ifu) gives the user the following information to the user: "if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use.Please notify intelligent endoscopy for return authorization.Olympus/fujifilm endoscopes: insert handle stem with preloaded universal connector into accessory channel port ensuring it forms a complete seal and secure fit around the metal port.Note: keep the deployment cord clear of the barrel and endoscope, so that it does not become caught.Lubricate endoscope and exterior portion of barrel.Caution: do not place lubricant inside of barrel.Caution: do not apply alcohol to device." steris requested the device(s) subject of the reported event be returned for evaluation however, the user facility stated that the device is not available.Without the return of the device(s), steris is unable to determine the cause of the reported event.The device history record was reviewed, and no abnormalities were identified.A complaint review was conducted for this lot and indicates this to be an isolated event.

Brand Name
SMARTBAND SAFEGRIP MULTI-BAND LIGATION KIT
Common Device Name
LIGATOR
Manufacturer (Section D)
INTELLIGENT ENDOSCOPY
4740 commercial park ct ste 1
clemmons NC 27012
Manufacturer (Section G)
INTELLIGENT ENDOSCOPY
4740 commercial park ct ste 1
clemmons NC 27012
Manufacturer Contact
coletta cohara
4740 commercial park ct ste 1
clemmons, NC 27012
4403586251
MDR Report Key15898150
Report Number3011324403-2022-00002
Device Sequence Number17411202
Product Code MND
UDI-Device Identifier00850261006033
UDI-Public00850261006033
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSLK6LF
Device Catalogue NumberIE11004
Device Lot Number4054201
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Initial Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown